Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2016, 4:00 PM MDT for Prowers County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:00 PM MDT (22:00 UTC)
- Expired
- Aug 4, 2016, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 164 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS85 KPUB 042200 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 400 PM MDT THU AUG 4 2016 COZ098-099-042245- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 400 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 445 PM MDT... AT 359 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWO BUTTES RESERVOIR...OR 14 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWO BUTTES RESERVOIR. LAT...LON 3752 10255 3754 10274 3794 10273 3790 10239 TIME...MOT...LOC 2159Z 189DEG 18KT 3762 10265 $$ TLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:00 PM MDT, 1 hour earlier.
Area forecast discussion, Aug 4, 3:00 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Pueblo CO 300 PM MDT THU AUG 4 2016 .SHORT TERM...(This evening through Friday) Issued at 300 PM MDT Thu Aug 4 2016 ...Flash Flood threat will remain elevated over the next couple days with area burn scars particularly at risk... Monsoon plume extends from the desert southwest across Colorado with several weak embedded disturbances within general southwest flow expected to move across the region. Primary one for the short term is moving into southwest CO...and will track slowly across central and northeast Colorado overnight. Meanwhile...the cold front has stalled out across northern slopes of the Raton Ridge and southern Baca county this afternoon. Behind the front...dew points have fallen off across El Paso and Pueblo counties...into the upper 30s and lower 40s...while farther east and south...dew points are hanging in the 50s and lower 60s. Best CAPE extends along/just behind the front with best threat southeast of a line from Eads to Kim. ML CAPES of 1000-1500+ J/KG and marginal shears of 25-30 kts could lead to one or two pulse severe storms in that area. Hail to around 1 inch in diameter...and wind gusts to 60 mph with wet microbursts would be the primary storm threats. Of greater concern is the potential for flash flooding... particularly over the mountains through midnight. Precip waters running around 100-150% of normal with greatest values across the southwest mountains. This will spread north and eastward through night and into Friday. Current flash flood watch still looks on target for tonight with the central and southwest mountains and the Sangre De Cristo mountains included until midnight. Burn scars are of primary concern...but as ground becomes saturated...flash flood threat will become a concern for just about anywhere. For tonight...general consensus is for convection to congeal into an MCS across the southeast plains overnight and lift northeastward by morning. Rain is expected to continue across the southwest mountains overnight...though rainfall intensities should lessen. Meanwhile...southeast plains should see a brief lull in the action for Friday morning. next disturbance currently across SW NM/SE AZ will lift northward and provide another round of lift for the southern mountains Friday afternoon. Easterly upslope flow will advect 50 dew points back eastward into SE CO...with soundings looking very moist. Low LCLS and high melting levels suggest potential for warm rain processes...and the potential for flash flooding. Will hoist another flash flood watch for Friday which will run from 18z through 06z Saturday. This watch will include the Teller and El Paso counties...as well as Huerfano and western Las Animas counties...though threat may be more centralized on burn scars and urban areas for these zones. -KT .LONG TERM...(Friday night through Thursday) Issued at 300 PM MDT Thu Aug 4 2016 ...The heavy rain threat will continue through the weekend with some strong to marginally severe storms possible... Friday night-Saturday... Monsoonal moisture will continue to stream into southern Colorado Friday night into Saturday as high pressure remains centered over Texas and an upper level low remains positioned over the Pacific Northwest. Disturbances embedded within SW aloft will track across Colorado Friday night into Saturday morning. Numerous showers and thunderstorms capable of producing heavy rainfall are expected to undergo a stratiform transition after midnight Saturday, with the heavy rainfall threat diminishing through Saturday morning. CAPE values will run higher Saturday afternoon (1000-2000+ J/Kg) across the plains with increased SFC heating. 850-300 mb mean flow vectors between 10-15 knots will continue to promote slow moving storms. PWATs will continue to run high and will be 150-200% above average for this time of year. Thus, flash flooding will continue to remain a threat across the region, especially across area burn scars. A LLJ is expected to develop across the far eastern plains and curl up into extreme portions of SE El Paso County. The LLJ will allow for increased shear, with bulk shear 0-6 km vectors reaching 30-35 knots. With CAPEs and shear increasing Saturday, a few strong to marginally severe storms will be possible and will be capable of producing strong winds, large hail, heavy rainfall. Saturday night-Sunday... Flash flooding will continue to remain a concern Sunday. Weak steering winds along with abundant moisture will promote slow moving storms capable of producing heavy rainfall. Moisture convergence along a boundary located along the CO/NM border could allow for a few strong to severe storms where CAPE and shear run a bit higher. Elsewhere, weak mid-upper level winds will keep shear values under 25 knots, limiting the severe threat. ~Lukinbeal Sunday night-Thursday...Flow aloft progged to become more westerly and drys out into early next week, as a deep upper trough digs across the Pacific Northwest and continues out across the Northern Tier. Enough residual moisture to be around to work with solar heating to support isolated to scattered diurnal storms each day, with the best coverage over and near the higher terrain. Temperatures to warm to at and slightly above seasonal averages through the period. -MW && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 300 PM MDT Thu Aug 4 2016 Widespread VFR to MVFR CIGS expected over the next 24 hours with widespread showers and embedded thunderstorms across the mountains...spreading northeastward across the plains through tonight. All three terminals will see a chance for -TSRA/-SHRA starting at 20z and continuing off and on through the overnight hours. There may be a period of MVFR cigs for the terminals Friday morning...with KALS most likely to see this occur. Another round of thunderstorms can be expected for all 3 terminals Friday afternoon with IFR vis and MVFR cigs associated with the stronger storms. -KT && .PUB Watches/Warnings/Advisories... Flash Flood Watch until midnight MDT tonight for COZ058>068- 072>080. Flash Flood Watch from Friday afternoon through Friday evening for COZ058>068-072>082-084-085-087-088. && SHORT TERM...KT LONG TERM...AEL/MW AVIATION...KT
Hazardous weather outlook, Aug 4, 11:06 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT THU AUG 4 2016 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG MONSOON WILL CONTRIBUTE TO AN ENHANCED RISK OF FLASH FLOODING TODAY AND TONIGHT...ESPECIALLY OVER THE MOUNTAINS AND AREA BURN SCARS. THE FLOODING RISK WILL BE HIGHEST FROM NOON TO MIDNIGHT TODAY...WHEN A FLASH FLOOD WATCH IS IN EFFECT FOR THE CONTINENTAL DIVIDE...UPPER ARKANSAS VALLEY...AND SANGRE DE CRISTO MOUNTAINS. THE ENTIRE AREA WILL SEE SCATTERED THUNDERSTORMS TODAY...WITH THE THREAT OF SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTING...AND LOCALLY HEAVY RAINFALL. A FEW STORMS SOUTH OF HIGHWAY 50 AND EAST OF I-25 WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT MONSOON MOISTURE WILL BE OVER THE REGION FRIDAY INTO SUNDAY. THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN...WILL BE POSSIBLE ACROSS THE ENTIRE REGION DURING THE AFTERNOON AND EVENING HOURS. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN FLOOD PRONE LOCATIONS SUCH AS URBAN AREAS AND IN AND AROUND BURN SCARS. IN ADDITION...A FEW OF THE STORMS ON THE PLAINS COULD BE STRONG TO MARGINALLY SEVERE EACH OF THESE DAYS...PRODUCING WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THUNDERSTORMS WILL BECOME MORE ISOLATED ACROSS THE REGION MONDAY THROUGH WEDNESDAY. THESE STORMS WILL PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO TODAY AND TONIGHT. 31/23
In the hours before
Special weather statement, Aug 4, 1:19 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 119 PM MDT THU AUG 4 2016 COZ099-042000- SPRINGFIELD VICINITY/BACA COUNTY CO- 119 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 200 PM MDT... AT 119 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF STONINGTON...OR 21 MILES SOUTHEAST OF SPRINGFIELD... MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONINGTON. LAT...LON 3711 10233 3729 10242 3746 10204 3719 10204 TIME...MOT...LOC 1919Z 245DEG 17KT 3724 10230 TLM
Special weather statement, Aug 4, 1:30 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT THU AUG 4 2016 COZ094-099-042015- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 130 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 215 PM MDT... AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIM...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. LAT...LON 3704 10339 3725 10350 3745 10308 3720 10295 TIME...MOT...LOC 1930Z 245DEG 17KT 3721 10337 TLM
Special weather statement, Aug 4, 2:32 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU AUG 4 2016
COZ098-099-042100-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
232 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND NORTHEASTERN
BACA COUNTIES UNTIL 300 PM MDT...
AT 232 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH AND VILAS.
LAT...LON 3727 10255 3739 10272 3765 10220 3758 10204
3741 10204
TIME...MOT...LOC 2032Z 223DEG 40KT 3740 10257
TLMSpecial weather statement, Aug 4, 4:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 400 PM MDT THU AUG 4 2016 COZ098-099-042245- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 400 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 445 PM MDT... AT 359 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWO BUTTES RESERVOIR...OR 14 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWO BUTTES RESERVOIR. LAT...LON 3752 10255 3754 10274 3794 10273 3790 10239 TIME...MOT...LOC 2159Z 189DEG 18KT 3762 10265 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:18 PM MDT | Special Weather Statement | PUB | Fremont | 42 min |
| Aug 3, 6:37 PM MDT | Areal Flood Advisory | PUB | Fremont | 113 min |
| Aug 4, 1:19 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Aug 4, 1:30 PM MDT | Special Weather Statement | PUB | 45 min | |
| Aug 4, 2:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Aug 4, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 50 min |
| Aug 4, 3:07 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Aug 4, 3:09 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 32 hr |
| Aug 4, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 20 min |
| Aug 4, 4:08 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Aug 4, 4:40 PM MDT | Areal Flood Advisory | PUB | Prowers | 2 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.